Alert archive / West Virginia / Frost Advisories in 2007

Frost Advisory 2, NWS Charleston, WV

May 7, 2007

NWS Charleston, WV issued this frost advisory at May 7, 2007, 4:23 AM EDT. It took effect at May 8, 2007, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 7, 2007, 4:23 AM EDT (08:23 UTC)
In effect from
May 8, 2007, 4:00 AM EDT
Expired
May 8, 2007, 9:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 070823
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
423 AM EDT MON MAY 7 2007

WVZ046-047-071630-
/O.NEW.KRLX.FR.Y.0002.070508T0800Z-070508T1300Z/
/O.CON.KRLX.FZ.W.0007.000000T0000Z-070507T1300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
423 AM EDT MON MAY 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM TUESDAY. A FREEZE
WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING.

SHELTERED VALLEYS...AWAY FROM THE RIVERS WILL SEE TEMPERATURES
DROP INTO THE UPPER 20S AROUND DAWN. SOME OF THE EXPOSED RIDGES
MAY NOT GET AS COLD...BOTTOMING OUT NEAR THE FREEZING MARK.

IT WILL BE ANOTHER COLD ONE MONDAY NIGHT...AS THE MERCURY BOTTOMS
OUT IN THE LOWER TO MID 30S IN THE VALLEYS. AS A RESULT...A FROST
ADVISORY IS IN EFFECT TONIGHT. 


$$

WVZ037-038-071630-
/O.NEW.KRLX.FR.Y.0002.070508T0800Z-070508T1300Z/
/O.CON.KRLX.FR.Y.0001.000000T0000Z-070507T1300Z/
NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS
423 AM EDT MON MAY 7 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM TUESDAY. A FROST
ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING.

THE COMBINATION OF A CLEAR SKY...DIMINISHING WINDS... AND
TEMPERATURES DROPPING INTO THE LOWER AND MIDDLE 30S...WILL CREATE
AREAS OF FROST AT DAWN MONDAY AND AGAIN AT DAWN TUESDAY. SHELTERED
VALLEYS...AWAY FROM RIVERS AND OTHER WATER SOURCES...ARE LIKELY TO
BE A FEW DEGREES COLDER THAN ADJACENT EXPOSED HILLTOPS OR
LOCATIONS NEAR RIVERS AND LAKES.

$$

OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>032-035-036-039-
040-071300-
/O.CON.KRLX.FR.Y.0001.000000T0000Z-070507T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...
FAYETTEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
423 AM EDT MON MAY 7 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING.

THE COMBINATION OF A CLEAR SKY...DRY AIR...DIMINISHING WINDS...
AND TEMPERATURES DROPPING INTO THE LOWER AND MIDDLE 30S...WILL
CREATE AREAS OF FROST FOR DAWN MONDAY. SHELTERED VALLEYS...AWAY
FROM RIVERS AND OTHER WATER SOURCES...ARE LIKELY TO BE A FEW
DEGREES COLDER THAN ADJACENT EXPOSED HILLTOPS OR LOCATIONS NEAR
RIVERS AND LAKES.

OUTDOOR PLANTS...THAT ARE SENSITIVE TO TEMPERATURES NEAR
FREEZING...MAY BE DAMAGED...IF LEFT UNCOVERED. POTTED PLANTS COULD
BE BROUGHT INDOORS FOR THE NIGHT.

$$
4 follow-up statements
000 
WWUS71 KRLX 071417
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 AM EDT MON MAY 7 2007

WVZ037-038-046-047-072230-
/O.CON.KRLX.FR.Y.0002.070508T0800Z-070508T1300Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1017 AM EDT MON MAY 7 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

THE COMBINATION OF A CLEAR SKY...DIMINISHING WINDS... AND
TEMPERATURES DROPPING INTO THE LOWER AND MIDDLE 30S...WILL CREATE
AREAS OF FROST AT DAWN MONDAY AND AGAIN AT DAWN TUESDAY.
SHELTERED VALLEYS...AWAY FROM RIVERS AND OTHER WATER SOURCES...
ARE LIKELY TO BE A FEW DEGREES COLDER THAN ADJACENT EXPOSED
HILLTOPS OR LOCATIONS NEAR RIVERS AND LAKES.

$$
000 
WWUS71 KRLX 072021
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EDT MON MAY 7 2007

WVZ037-038-046-047-080430-
/O.CON.KRLX.FR.Y.0002.070508T0800Z-070508T1300Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
421 PM EDT MON MAY 7 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM TUESDAY.

THE COMBINATION OF A CLEAR SKY...DRY AIR...LIGHT WINDS...
AND TEMPERATURES DROPPING INTO THE LOWER AND MIDDLE 30S...WILL
CREATE AREAS OF FROST AGAIN...FOR DAWN ON TUESDAY.

SHELTERED VALLEYS...AWAY FROM RIVERS AND OTHER WATER SOURCES...
ARE LIKELY TO BE A FEW DEGREES COLDER THAN ADJACENT EXPOSED RIDGES
OR LOCATIONS NEAR RIVERS.

OUTDOOR PLANTS AND VEGETATION...THAT ARE SENSITIVE TO TEMPERATURES
NEAR FREEZING...MAY BE DAMAGED...IF LEFT UNCOVERED.  POTTED PLANTS
COULD BE BROUGHT INDOORS FOR THE NIGHT.

$$

KTB
000 
WWUS71 KRLX 080240
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EDT MON MAY 7 2007

WVZ037-038-046-047-081045-
/O.CON.KRLX.FR.Y.0002.070508T0800Z-070508T1300Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1040 PM EDT MON MAY 7 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM TUESDAY.

THE COMBINATION OF A CLEAR SKY...DRY AIR...LIGHT WINDS...AND
TEMPERATURES DROPPING INTO THE LOWER AND MIDDLE 30S...WILL CREATE
AREAS OF FROST AGAIN...FOR DAWN ON TUESDAY.

SHELTERED VALLEYS...AWAY FROM RIVERS AND OTHER WATER SOURCES...
ARE LIKELY TO BE A FEW DEGREES COLDER THAN ADJACENT EXPOSED
RIDGES OR LOCATIONS NEAR RIVERS.

OUTDOOR PLANTS AND VEGETATION...THAT ARE SENSITIVE TO
TEMPERATURES NEAR FREEZING...MAY BE DAMAGED...IF LEFT UNCOVERED. 
POTTED PLANTS COULD BE BROUGHT INDOORS FOR THE NIGHT.

$$
000 
WWUS71 KRLX 080723
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
323 AM EDT TUE MAY 8 2007

WVZ037-038-046-047-081300-
/O.CON.KRLX.FR.Y.0002.070508T0800Z-070508T1300Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
323 AM EDT TUE MAY 8 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

THE COMBINATION OF A CLEAR SKY...DRY AIR...LIGHT WINDS...AND
TEMPERATURES DROPPING INTO THE LOWER AND MIDDLE 30S...WILL CREATE
AREAS OF FROST IN SHELTERED VALLEYS...AWAY FROM RIVERS AND OTHER
WATER SOURCES...AS DAYBREAK APPROACHES.

OUTDOOR PLANTS AND VEGETATION THAT ARE SENSITIVE TO FROST...MAY
BE DAMAGED...IF LEFT UNCOVERED. POTTED PLANTS COULD BE BROUGHT
INDOORS FOR THE NIGHT.

$$

TRM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 7, 1:22 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, May 7, 1:22 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
122 AM EDT MON MAY 7 2007

.SYNOPSIS...
HIGH PRESSURE DOMINATES THROUGH AT LEAST MID WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
VERY DRY CANADIAN AIR WITH BIG DIURNAL RANGE IN TEMPERATURES
THROUGH MONDAY. UNDER CLEAR SKIES AND WINDS GOING LIGHT TO ALMOST
CALM BY AROUND MIDNIGHT TONIGHT...TEMPERATURES WILL DROP OFF FAST.
FREEZE WARNING POSTED FOR RANDOLPH AND POCAHONTAS...AS IT HAS BEEN
DETERMINED TO START THE FROST/FREEZE PROGRAM THROUGHOUT OUR CWA
FOR SPRING 2007. OTHERWISE...MARGINAL FROST ADVISORY CONTINUES
TONIGHT FOR THE NORTHERN LOWLANDS OF WEST VIRGINIA INTO PARTS OF
SOUTHEASTERN OHIO...WITH MOST TEMPERATURES BY DAWN IN THE MID
30S...SO ONLY MOST SENSITIVE PLANTS AFFECTED.

NO BIG CHANGES MADE TO THE WALL TO WALL SUNSHINE ON
MONDAY. DID KEEP DEW POINTS A BIT LOWER THAN GUIDANCE WITH
AFTERNOON MIXING...AND AFTERNOON TEMPERATURES A BIT WARMER INTO
THE 70S.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE DOMINATES SURFACE AND ALOFT THROUGH THE PERIOD.
LITTLE IF ANY REASON FOR CLOUD MONDAY AND MONDAY NIGHT.  FOR TUESDAY
THROUGH WEDNESDAY NIGHT...ONLY QUESTION IS UPPER LOW ALONG SE
COAST.  MODELS ARE NOW TRENDING A BIT FARTHER W WITH THIS DURING
THIS TIME FRAME.  AFTER 12Z WED...MODELS INCLUDING MREF MEMBERS TAKE
UPPER LOW E AGAIN AS SOUTHERN STREAM BECOMES PROGRESSIVE.  ALLOWED
FOR JUST A FEW CLOUDS EASTERN SECTIONS.

ONE CONCERN AS WE TRANSITION INTO DAY 4 IS WHETHER A NEW FRONT
APPROACHES FROM THE NW AS UPPER RIDGE BREAKS DOWN.  AFTER 18Z RUN
BROUGHT A FRONT RIGHT DOWN THROUGH THE AREA THU...00Z RUN OF THE GFS
WILL HAVE NONE OF IT...WITH NEAREST FRONT JUST NW OF LAKE SUPERIOR
12Z THU.  MRF WAS SPLIT BETWEEN THESE TWO SOLUTIONS AT 18Z BUT MOST
MEMBERS REFLECT THE MUCH FARTHER N SOLUTION AT THIS TIME AS DO OTHER
MODELS.  THEREFORE PREFER DRY FORECAST INTO THU AND INDEED ONGOING
EXTENDED IS DRY THROUGH 12Z FRI...THE NEW DAY 5.

TEMPERATURES LOOKED GOOD WITH MINOR TWEAKS IN THIS BENIGN PATTERN.
AM GENERALLY ON THE HIGH SIDE OF THE NUMBERS ON HIGHS AND ON THE LOW
SIDE ON LOWS MON NIGHT WITH RADIATIVE COOLING.  WE SHOULD SEE LARGE
DIURNAL RANGES IN THIS QUIET SPRING PATTERN.  MET DID SEEM QUITE LOW
TUE...PROBABLY TOO MUCH INFLUENCE FROM UPPER LOW.  DID USE ESE
EFFECT PROCEDURE TO LOWER BKW SOMEWHAT TUE AND TO A LESSER DEGREE ON
HIGHS WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DIFFICULTIES IN THE LONG TERM FORECAST PERIOD ARISE FROM A STUBBORN
UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OFF THE COAST OF FL/GA/SC.
THIS FEATURE WILL OSCILLATE AROUND THIS GENERAL AREA AND WILL CREATE
SOMEWHAT OF A LOG JAM BACK TO THE WEST UNTIL FRIDAY WHEN IT FINALLY
GETS EJECTED FURTHER OFF INTO THE ATLANTIC OCEAN. TWO OTHER FEATURES
WILL BE THE MORE DIRECT CAUSE OF WEATHER FOR OUR CWA. THE FIRST IS A
SURFACE TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTH PLAINS INTO
THE SOUTHERN GREAT LAKES REGION. WENT ON THE OPTIMISTIC SIDE IN
TERMS OF CLOUD COVER WEDNESDAY NIGHT INTO THURSDAY NIGHT...AS A
RIBBON OF LOWER RH AIR SHOULD KEEP THE SKIES FAIRLY CLEAR. NOT A
HIGH AMOUNT OF CONFIDENCE IN THE RH FIELDS...BUT WILL GO WITH THIS
SOLUTION FOR NOW. THIS RIBBON WILL EVENTUALLY ERODE AWAY AS THE
AFOREMENTIONED UPPER LEVEL LOW AND THIS SURFACE TROUGH PUSH TO THE
EAST. ADDING TO THE MIX WILL BE THE TRAILING END OF A COLD FRONT
FROM A SURFACE SYSTEM TRACKING ACROSS EASTERN CANADA. WITH THESE
SYSTEMS TAKING THEIR TIME PROGRESSING INTO THE AREA...EXPECTING A
PROLONGED PERIOD OF CLOUD COVER THROUGH THE WEEKEND. BEST CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL COME IN LATER ON FRIDAY AND
LASTING THROUGH THE WEEKEND...WITH THE MAIN FORCING COMING FROM THE
SURFACE TROUGH DRAPED ACROSS THE OHIO RIVER VALLEY.

EXPECTING TEMPERATURES TO BE ON THE WARMER SIDE THROUGH THE END OF
THE WORK WEEK DESPITE THE INCREASE IN CLOUD COVER. AS A BENEFIT TO
THE BLOCKING NATURE OF THE UPPER LEVEL LOW OFF THE EAST COAST...THIS
AREA WILL REMAIN UNDER THE INFLUENCE OF A RIDGE WITH HEIGHTS IN THE
NEIGHBORHOOD OF 580DM.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
CAVU.

NO SIGNIFICANT WEATHER TUES THRU FRI.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR WVZ008>011-
     016>020-027>032-035>040.
     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR WVZ046-047.
OH...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR OHZ066-067-075-
     076-083>085.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...JMV
SHORT TERM...CL
LONG TERM...26
AVIATION...29
Hazardous weather outlook, May 6, 3:49 PM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT SUN MAY 6 2007

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>007-013>015-024>026-033-
034-072000-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-
349 PM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>032-035>040-072000-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-JACKSON WV-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
349 PM EDT SUN MAY 6 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-072000-
POCAHONTAS-RANDOLPH-
349 PM EDT SUN MAY 6 2007

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.